Skip navigation
Please use this identifier to cite or link to this item: http://repository.iitr.ac.in/handle/123456789/15923
Title: Reconstruction of polyhedral objects by correction of images and using shape from shading approach
Authors: Kumar M.
Raman, Balasubramanian
Bhargava R.
Published in: Proceedings of 1st International Conference on Emerging Trends in Engineering and Technology, ICETET 2008
Abstract: This paper presents a robust and simple approach for reconstruction of 3D polyhedral objects from a single shaded image of a polyhedral scene. Edges and vertices in image are found by detecting the edges from the image. The shape of polyhedral object is considered as the composition of planar polygonal faces. The consistency of picture is checked by the rank condition of shape matrix, computed from image. In case of incorrect line drawing, vertices of object image are corrected by using the singular value decomposition method, keeping the shape of object preserved. Normals of each face are computed by exploiting the shading information contained in the image. The shading in the image is considered as an approximation of Lambertian reflectance map. The local minimization technique is used for the computation of normals of each face of object from image intensity, which varies on change of plane. From these normals depth value is calculated for each vertices of polyhedral objects. The algorithm is tested on various polyhedral images and the results are shown. © 2008 IEEE.
Citation: Proceedings of 1st International Conference on Emerging Trends in Engineering and Technology, ICETET 2008, (2008), 119- 123. Nagpur, Maharashtra
URI: https://doi.org/10.1109/ICETET.2008.165
http://repository.iitr.ac.in/handle/123456789/15923
Issue Date: 2008
Keywords: Edge detection
Image enhancement
Repair
Restoration
Singular value decomposition
Technology
Emerging trends
Image intensities
International conferences
Lambertian reflectance
Line drawings
Polyhedral objects
Polyhedral scene
Rank condition
Shape-from-shading
Singular value decomposition methods
Three dimensional
ISBN: 9.78077E+12
Author Scopus IDs: 35368554400
23135470700
23063065000
Author Affiliations: Kumar, M., Department of Mathematics, Indian Institute of Technology Roorkee, Roorkee-247 667, India
Raman, B., Department of Mathematics, Indian Institute of Technology Roorkee, Roorkee-247 667, India
Bhargava, R., Department of Mathematics, Indian Institute of Technology Roorkee, Roorkee-247 667, India
Corresponding Author: Kumar, M.; Department of Mathematics, Indian Institute of Technology Roorkee, Roorkee-247 667, India; email: mmathdma@iitr.ernet.in
Appears in Collections:Conference Publications [CS]

Files in This Item:
There are no files associated with this item.
Show full item record


Items in Repository are protected by copyright, with all rights reserved, unless otherwise indicated.